Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 86, NWS Boston/Norton, MA

October 7, 2013Hampden County, Hampshire County, Massachusetts; Capitol Planning Region, Connecticut

NWS Boston/Norton, MA issued this severe thunderstorm warning at Oct 7, 2013, 4:24 PM EDT for Hampden County, Hampshire County, Massachusetts; Capitol Planning Region, Connecticut. It was in force for 51 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 7, 2013, 4:24 PM EDT (20:24 UTC)
Expired
Oct 7, 2013, 5:15 PM EDT
In force
51 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon

Counties Capitol Planning Region, CT, Hampden County, MA, Hampshire County, MA

The radar

The Brookhaven radar (KOKX), 120 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 7, 4:38 PM EDTTSTM WND DMGSimsbury, CTPOWERLINES DOWN ON WEST MOUNTAIN ROAD
Oct 7, 5:00 PM EDTTSTM WND DMGBelchertown, MATREE AND WIRES DOWN ON GOLF AND NORTH STREET

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 7, 2:50 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.4 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2013-10-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 9 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2013-10-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 260 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
9 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
685 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
260 m²/s²
0-3 km storm-relative helicity
357 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

173 
WUUS51 KBOX 072024
SVRBOX
CTC003-013-MAC013-015-072115-
/O.NEW.KBOX.SV.W.0086.131007T2024Z-131007T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
424 PM EDT MON OCT 7 2013

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HARTFORD COUNTY IN NORTHERN CONNECTICUT...
  EXTREME NORTHWESTERN TOLLAND COUNTY IN NORTHERN CONNECTICUT...
  HAMPDEN COUNTY IN WESTERN MASSACHUSETTS...
  SOUTHEASTERN HAMPSHIRE COUNTY IN WESTERN MASSACHUSETTS...

* UNTIL 515 PM EDT

* AT 422 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
  THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
  MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM BECKET 
  MASSACHUSETTS TO NEW MILFORD CONNECTICUT...AND WERE MOVING 
  NORTHEAST AT 45 MPH.

  THIS LINE OF STORMS WILL PRODUCE POCKETS OF WIND DAMAGE AS IT
  MOVES THROUGH WESTERN NEW ENGLAND...INCLUDING DOWNED TREES AND
  POWER LINES.

* SOME LOCATIONS IMPACTED INCLUDE...
  SPRINGFIELD...HARTFORD...NEW BRITAIN...WEST HARTFORD...BRISTOL...
  MANCHESTER...CHICOPEE...EAST HARTFORD...ENFIELD...SOUTHINGTON...
  WESTFIELD...HOLYOKE...AMHERST...GLASTONBURY...NEWINGTON...VERNON...
  WINDSOR...AGAWAM...WEST SPRINGFIELD AND WETHERSFIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE NOW FOR DAMAGING WINDS. GO INDOORS AND STAY AWAY FROM 
WINDOWS. DRIVERS SHOULD PREPARE FOR LOW VISIBILITY AND AVOID FLOODED 
ROADS.

WHILE NOT IMMEDIATELY LIKELY...THIS STORM MAY PRODUCE A SHORT LIVED
TORNADO. MOVE TO A SAFE PLACE NOW IN A STURDY STRUCTURE...SUCH AS A
BASEMENT OR SMALL INTERIOR ROOM.

&&

LAT...LON 4215 7307 4214 7304 4219 7301 4234 7235
      4231 7236 4235 7230 4164 7255 4163 7271
      4160 7273 4156 7295 4163 7293 4164 7299
      4180 7302 4181 7295 4189 7294 4190 7291
      4197 7289 4197 7303 4204 7301 4204 7306
TIME...MOT...LOC 2022Z 246DEG 39KT 4222 7312 4153 7336 
$$

JWD
2 follow-up statements
137 
WWUS51 KBOX 072051
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
451 PM EDT MON OCT 7 2013

CTC003-013-MAC013-015-072115-
/O.CON.KBOX.SV.W.0086.000000T0000Z-131007T2115Z/
HARTFORD CT-TOLLAND CT-HAMPDEN MA-HAMPSHIRE MA-
451 PM EDT MON OCT 7 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT 
FOR HARTFORD...EXTREME NORTHWESTERN TOLLAND...HAMPDEN AND 
SOUTHEASTERN HAMPSHIRE COUNTIES...

PREPARE NOW FOR WIND GUSTS IN EXCESS OF 60 MPH...WHICH WILL CAUSE 
POCKETS OF WIND DAMAGE ACROSS NORTHERN CONNECTICUT AND WESTERN 
MASSACHUSETTS.

AT 449 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE 
THUNDERSTORMS FROM WESTHAMPTON MASSACHUSETTS TO NEAR 
BRISTOL CONNECTICUT...MOVING NORTHEAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE... 
SPRINGFIELD...HARTFORD...NEW BRITAIN...WEST HARTFORD...BRISTOL...  
MANCHESTER...CHICOPEE...EAST HARTFORD...ENFIELD...SOUTHINGTON... 
WESTFIELD...HOLYOKE...AMHERST...GLASTONBURY...NEWINGTON...VERNON... 
WINDSOR...AGAWAM...WEST SPRINGFIELD AND WETHERSFIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GO INSIDE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR 
BUSINESS. DRIVERS SHOULD EXPECT POOR VISIBILITY AND AVOID FLOODED 
ROADS.

&&

LAT...LON 4215 7307 4214 7304 4219 7301 4234 7235
      4231 7236 4235 7230 4164 7255 4163 7271
      4160 7273 4156 7295 4163 7293 4164 7299
      4180 7302 4181 7295 4189 7294 4190 7291
      4197 7289 4197 7303 4204 7301 4204 7306
TIME...MOT...LOC 2049Z 246DEG 39KT 4234 7277 4165 7301 

$$

JWD
523 
WWUS51 KBOX 072109
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
509 PM EDT MON OCT 7 2013

CTC003-013-MAC013-015-072117-
/O.EXP.KBOX.SV.W.0086.000000T0000Z-131007T2115Z/
HARTFORD CT-TOLLAND CT-HAMPDEN MA-HAMPSHIRE MA-
509 PM EDT MON OCT 7 2013

...THE SEVERE THUNDERSTORM WARNING FOR HARTFORD...NORTHWESTERN
TOLLAND...HAMPDEN AND SOUTHEASTERN HAMPSHIRE COUNTIES WILL EXPIRE AT
515 PM EDT...
            
THE LINE OF STORMS WEAKENED ACROSS NORTHERN CONNECTICUT AND ADJACENT 
PARTS OF WESTERN MASSACHUSETTS...SO THE WARNING WILL BE ALLOWED TO 
EXPIRE AT 515 PM.

HEAVY RAIN AND WIND GUSTS TO 35 MPH CAN BE EXPECTED UNTIL THE 
SHOWERS AND THUNDERSTORMS END BY 6 PM.

&&

LAT...LON 4215 7307 4214 7304 4219 7301 4234 7235
      4231 7236 4235 7230 4164 7255 4163 7271
      4160 7273 4156 7295 4163 7293 4164 7299
      4180 7302 4181 7295 4189 7294 4190 7291
      4197 7289 4197 7303 4204 7301 4204 7306
TIME...MOT...LOC 2105Z 246DEG 39KT 4234 7277 4165 7301 

$$

JWD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 7, 3:51 PM EDT, 33 minutes earlier.

Area forecast discussion, Oct 7, 3:51 PM EDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
351 PM EDT MON OCT 7 2013

.SYNOPSIS...
A STRONG COLD FRONT WILL MOVE ACROSS THE REGION THIS EVENING
ACCOMPANIED BY BRIEF HEAVY RAIN...GUSTY WINDS AND ISOLATED
THUNDERSTORMS. HIGH PRESSURE WILL RESULT IN DRY AND SEASONABLE
WEATHER TUE INTO THU AFTERNOON. LOW PRESSURE MAY BRING A BIT OF
RAIN AT TIMES THU NIGHT INTO EARLY NEXT WEEK...BUT ONLY IF THE
SYSTEM TRACKS FAR ENOUGH NORTH. THERE IS VERY LOW FORECAST
CONFIDENCE LATE IN THE WEEK INTO EARLY NEXT WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
** POTENTIAL FOR BRIEF DAMAGING WIND GUSTS AND HEAVY RAINFALL WITH
 A COLD FRONT THROUGH EARLY EVENING **

330 PM UPDATE...
QLCS ALONG THE COLD FRONT MOVING THROUGH THE HUDSON VALLEY AND
APPROACHING WESTERN NEW ENG. EXTRAPOLATION BRINGS THIS LINE INTO
THE E SLOPES OF THE BERKS AND CT VALLEY 4-6 PM. CONVECTION STILL
EXHIBITING A LEWP STRUCTURE WHICH IS A GOOD INDICATOR OF STRONG
WINDS. MESOANALYSIS INDICATING SBCAPES OF 500 J/KG AHEAD OF THE
LINE IN SNE...HIGHEST IN CT WHICH IS ABOUT AS HIGH AS IT WILL GET.

GREATEST THREAT FOR SEVERE WX WILL BE ACROSS W ZONES...
PARTICULARLY THE BERKSHIRES AND CT VALLEY. 0-1KM SR HELICITY
300-400 M2/S2 ALONG AND JUST AHEAD OF THE LINE SO THE THREAT OF AN
ISOLD TORNADO CANT BE RULED OUT...BUT INSTABILITY WILL BE A
LIMITING FACTOR. EXPECT THE LINE TO WEAKEN AS IT MOVES EAST
ACROSS SNE AND APPROACHES THE COASTAL PLAIN THIS EVENING.

THREAT FOR STRONG S WIND GUSTS TO 35-40 KT WILL CONTINUE UNTIL
EARLY EVENING AHEAD OF THE COLD FRONT AS LOW LEVEL JET REACHES
ITS PEAK 21-00Z. WIND ADVISORY WILL CONTINUE AS FULLY LEAVED
TREES WILL ENHANCE THE POTENTIAL FOR MINOR WIND DAMAGE.

BRIEF HEAVY RAINFALL WILL BE A SECONDARY THREAT...BUT PROGRESSIVE
NATURE OF THIS FRONT WILL LIMIT DURATION OF THE HEAVIEST RAINFALL
TO AN HOUR OR 2 WHICH WILL LIMIT FLOOD POTENTIAL. STILL...THE
HEAVY DOWNPOURS COULD LEAD TO AREAS OF URBAN AND POOR DRAINAGE
FLOODING.

BRIEF HEAVY RAINFALL WILL BE A SECONDARY THREAT...BUT PROGRESSIVE
NATURE OF THIS FRONT WILL LIMIT DURATION OF THE HEAVIEST RAINFALL
TO AN HOUR OR 2 WHICH WILL LIMIT FLOOD POTENTIAL. STILL...THE
HEAVY DOWNPOURS COULD LEAD TO AREAS OF URBAN AND POOR DRAINAGE
FLOODING.

TONIGHT...
EXPECT WEAKENING LINE OF CONVECTION MOVING ACROSS SNE THIS
EVENING AS BL COOLS AND BEST UPPER LEVEL SUPPORT LIFTS TO THE NE.
SHOWERS WILL LINGER A FEW HOURS AFTER THE FROPA WHICH IS EXPECTED
23-04Z FROM WEST TO EAST...BUT CLOSER TO 06Z OUTER CAPE/ISLANDS.
MODELS SHOW EXCELLENT MID LEVEL DRYING MOVING IN OVERNIGHT SO
CLEARING SKIES EXPECTED.

&&

.SHORT TERM /TUESDAY/...
LARGE HIGH PRES BUILDS E ACROSS SNE BRINGING SUNNY SKIES AND
SEASONABLY MILD TEMPS. COLUMN IS QUITE DRY SO EVEN CU WILL BE
LIMITED. HIGH TEMPS WILL REACH MID/UPPER 60S...COOLER HIGHER
TERRAIN.

&&

.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...

HIGHLIGHTS...

 * DRY AND SEASONABLE WEATHER LIKELY WED AND MOST OF THU      	    *
 * A BIT OF RAIN POSSIBLE AT TIMES THU NIGHT INTO EARLY NEXT WEEK
 * MAY END UP COMPLETELY DRY IF STORM STAYS SOUTH

DETAILS...

TUESDAY NIGHT...

HIGH PRESSURE WILL BUILD ACROSS NORTHERN NEW ENGLAND AND RESULT IN A
CHILLY NIGHT.  LOW TEMPS WILL FALL MAINLY INTO THE 30S...TO THE
MIDDLE 40S ACROSS MOST AREAS.   WE MAY NEED TO CONSIDER FROST
ADVISORIES FOR PORTIONS OF SOUTHWEST NH/NORTHWEST MA...IF WINDS ARE
ABLE TO DECOUPLE WHICH REMAINS UNCERTAIN AT THIS POINT.

WEDNESDAY AND THURSDAY...

LARGE HIGH PRESSURE SHOULD KEEP OUR WEATHER DRY WEDNESDAY INTO MOST
OF THURSDAY AFTERNOON.  MODEL CROSS SECTIONS DO INDICATE THAT WE MAY
SEE SOME HIGH CLOUDINESS MOVE IN FROM A LOW PRESSURE SYSTEM OVER THE
MID ATLANTIC.  THIS SHOULD ALSO RESULT IN ONSHORE FLOW KEEPING HIGH
MAINLY IN THE 60S...ALTHOUGH A FEW LOWER 70S MAY BE POSSIBLE ACROSS
THE INTERIOR.

THURSDAY NIGHT THROUGH MONDAY...

FORECAST CONFIDENCE REMAINS VERY LOW OVER THIS TIME PERIOD.  HIGH
PRESSURE WILL REMAIN LOCATED ACROSS THE CANADIAN MARITIMES WITH A
LOW MEANDERING SOMEWHERE TO OUR SOUTH.  DEPENDING ON HOW FAR NORTH
THIS LOW PRESSURE SYSTEM GETS WILL DETERMINE IF WE END UP GETTING A
PERIOD OR TWO OF RAIN.  BIGGER THREAT FOR A SUSTAINED PERIOD OF WET
WEATHER WILL BE TO OUR SOUTH...BUT CAN/T RULE OUT SOME RAIN IN OUR
REGION WITH BEST CHANCE IN THE SOUTHERN ZONES.  THE MODELS AND
ENSEMBLES HAVE SHOWN DIFFERING SOLUTIONS AND VERY POOR RUN TO RUN
CONSISTENCY. WILL GENERALLY RUN WITH 20 TO 30 POPS TO COVER THIS
POTENTIAL...WITH THE HIGHER POPS IN OUR SOUTHERN ZONES.  BEST CHANCE
FOR A BIT OF RAIN MAY COME THU NIGHT INTO FRI THEN AGAIN LATER SUN
INTO MON.  ITS ALSO POSSIBLE ALL THE RAIN REMAINS TO OUR SOUTH OVER
THIS TIME...JUST TOO UNCERTAIN TO SAY MUCH MORE AT THIS POINT.

&&

.AVIATION /19Z MONDAY THROUGH SATURDAY/...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT TERM /THROUGH TONIGHT/...HIGH CONFIDENCE IN TRENDS LOWER
CONFIDENCE IN TIMING.

CONDITIONS HAVE TEMPORARILY IMPROVED TO MVFR/VFR AS WARM FRONT HAS
LIFTED TO THE NORTH. INCREASING S WINDS WILL DEVELOP WITH GUSTS TO
35 KT POSSIBLE THROUGH THE REST OF THE AFTERNOON...ESPECIALLY AWAY
FROM S COAST. EXPECT IFR TO REDEVELOP LATER THIS AFTERNOON AND
EVENING AS LINE OF SHOWERS/TSTMS MOVE THROUGH. BRIEF HEAVY RAIN
AND STRONG WINDS WILL LIKELY ACCOMPANY THIS LINE OF
CONVECTION...ESPECIALLY CT VALLEY THEN GRADUALLY WEAKEN AS IT
MOVES TO THE COASTAL PLAIN. IMPROVING CONDITIONS TO VFR FROM WEST
TO EAST 03-08Z. VFR TUESDAY.

KBOS TERMINAL...HIGH CONFIDENCE IN TRENDS...LOWER CONFIDENCE IN
EXACT TIMING. WIDESPREAD MVFR EXPECTED WITH A BRIEF PERIOD OF IFR
POSSIBLE THIS EVENING. BRIEF HEAVY RAIN POSSIBLE 23-03Z. WIND
GUSTS TO 35 KT THROUGH 00Z.

KBDL TERMINAL...HIGH CONFIDENCE IN TRENDS...LOWER CONFIDENCE IN
EXACT TIMING. WIDESPREAD MVFR WITH A BRIEF PERIOD OF IFR POSSIBLE
LATE AFTERNOON AND EARLY EVENING. BRIEF HEAVY RAIN 21-00Z. WIND
GUSTS TO 35 KT POSSIBLE THIS AFTERNOON.

OUTLOOK...TUESDAY NIGHT THROUGH SATURDAY...

TUE NIGHT THROUGH THURSDAY...HIGH CONFIDENCE IN MAINLY VFR
CONDITIONS.

THURSDAY NIGHT THROUGH SATURDAY...LOW CONFIDENCE.  SOME MVFR TO EVEN
IFR CONDITIONS ARE POSSIBLE AT TIMES IF A MID ATLANTIC LOW MAKES IT
FAR ENOUGH NORTH ALLOWING FOR SOME RAIN.  BEST CHANCE WOULD BE THU
NIGHT/FRI.

&&

.MARINE...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT TERM /THROUGH TUESDAY/...MODERATE CONFIDENCE.

LOW PROB FOR BRIEF SOUTHERLY GALES OVER EASTERN WATERS THROUGH
EARLY EVENING AS THE LOW LEVEL JET PEAKS ACROSS THE WATERS. BUT
LOW LEVEL INVERSION WILL LIMIT STRONGEST WINDS FROM MIXING DOWN
SO IT IS MORE LIKELY THAT GUSTS WILL REMAIN IN SCA RANGE. BEST
CHANCE FOR MARGINAL GALES MAY ACTUALLY OCCUR IN BOS HARBOR
THROUGH 8 PM. WINDS SHIFT TO NW AND DIMINISH OVERNIGHT WITH
SUBSIDING SEAS. NORTHERLY WINDS BELOW SCA TUESDAY. SEAS MOSTLY
BELOW SCA AS WELL BUT 5 FT SEAS MAY LINGER OVER OUTER SE WATERS.

OUTLOOK...TUESDAY NIGHT THROUGH SATURDAY...

HIGH CONFIDENCE IN OVERALL WIND DIRECTION....BUT LOWER CONFIDENCE IN
WIND SPEEDS AND TIMING.

LOW PRESSURE TO THE SOUTH OF OUR WATERS WITH HIGH PRESSURE OVER THE
CANADIAN MARITIMES WILL RESULT IN A PERSISTENT EAST TO  NORTHEAST
FLOW OF AIR MOST OF THE TIME.  PERIODS OF 20 TO 25 KNOT NORTHEAST
WIND GUSTS ARE EXPECTED FOR MUCH OF THE PERIOD.  WINDS MAY END UP A
BIT STRONGER FOR A TIME...DEPENDING ON HOW FAR NORTH MID ATLANTIC
LOW PRESSURE SYSTEM MAKES IT.  IT DOES APPEAR THAT THE BEST CHANCE
FOR THE STRONGER WINDS WILL BE ACROSS OUR SOUTHERN ATLANTIC WATERS.
SCA SEAS ARE ALSO LIKELY FOR MUCH OF THE TIME ACROSS OUR SOUTHERN
AND SOUTHEAST ATLANTIC WATERS.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR CTZ002>004.
MA...WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR MAZ002>019-026.
NH...WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NHZ011-012-015.
RI...WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR RIZ001>004.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 AM EDT TUESDAY FOR ANZ231>235-237-
     254>256.
     SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR ANZ230-236.
     GALE WARNING UNTIL 8 PM EDT THIS EVENING FOR ANZ250-251.

&&

SYNOPSIS...KJC/FRANK
NEAR TERM...KJC
SHORT TERM...KJC
LONG TERM...FRANK
AVIATION...KJC/FRANK
MARINE...KJC/FRANK
Hazardous weather outlook, Oct 7, 3:58 PM EDT, 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
358 PM EDT MON OCT 7 2013

CTZ002>004-MAZ002>004-008>012-NHZ011-012-015-082000-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-
358 PM EDT MON OCT 7 2013

...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 544 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...WESTERN MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.
   SEVERE THUNDERSTORM WATCH.

BRIEF HEAVY RAINFALL AND EMBEDDED THUNDERSTORMS WILL RESULT IN
NUISANCE POOR DRAINAGE STREET FLOODING THIS EVENING. THIS WILL
RESULT IN SOME SHORT FUSED FLOOD ADVISORIES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A FROST ADVISORY MAY BE NEEDED LATE TUESDAY NIGHT INTO EARLY
WEDNESDAY MORNING FOR SOUTHWEST NH AND NORTHWEST MA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MAZ005>007-013>019-026-RIZ001>004-082000-
CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA-
WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA-
EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-
EASTERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-
358 PM EDT MON OCT 7 2013

...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS AND NORTHERN RHODE ISLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

BRIEF HEAVY RAINFALL AND PERHAPS A FEW EMBEDDED THUNDERSTORMS
MAY RESULT IN NUISANCE POOR DRAINAGE STREET FLOODING LATER THIS
EVENING.  THERE ALSO IS A LOW PROBABILITY OF AN ISOLATED SEVERE
THUNDERSTORM OR TWO.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MAZ020>024-RIZ005>008-082000-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-
NANTUCKET MA-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
358 PM EDT MON OCT 7 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN
MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

BRIEF HEAVY RAINFALL AND PERHAPS A FEW EMBEDDED THUNDERSTORMS MAY
RESULT IN NUISANCE POOR DRAINAGE STREET FLOODING THIS EVENING. IN
ADDITION...WITH TREES STILL FULLY LEAVED...WINDS MAY BE ENOUGH TO
RESULT IN A FEW DOWNED TREES AND ISOLATED POWER OUTAGES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-254>256-082000-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
358 PM EDT MON OCT 7 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

BRIEF SOUTHERLY WIND GUSTS TO 35 KNOTS ARE POSSIBLE THROUGH THIS
EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ250-251-082000-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
358 PM EDT MON OCT 7 2013

...GALE WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

In the hours before

Special weather statement, Oct 7, 10:55 AM EDT, 5 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1055 AM EDT MON OCT 7 2013

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-072200-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-
BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION...
VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD...
ORANGE...BARRE...FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE...
GLOUCESTER...CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON...
SPRINGFIELD...MILFORD...WORCESTER...FOXBORO...NORWOOD...
CAMBRIDGE...BOSTON...QUINCY...TAUNTON...BROCKTON...PLYMOUTH...
FALL RIVER...NEW BEDFORD...MATTAPOISETT...CHATHAM...FALMOUTH...
PROVINCETOWN...VINEYARD HAVEN...NANTUCKET...AYER...JAFFREY...
KEENE...MANCHESTER...NASHUA...PETERBOROUGH...WEARE...FOSTER...
SMITHFIELD...PROVIDENCE...WEST GREENWICH...WARWICK...BRISTOL...
NARRAGANSETT...WESTERLY...NEWPORT...BLOCK ISLAND
1055 AM EDT MON OCT 7 2013

...POTENTIAL FOR ISOLATED SEVERE THUNDERSTORMS WITH DAMAGING
WINDS LATE TODAY.

A STRONG COLD FRONT WILL APPROACH FROM THE WEST THIS AFTERNOON
AND CROSS THE REGION LATE TODAY AND THIS EVENING. STRONG SOUTHERLY
WINDS AHEAD OF THE FRONT MAY GUST UP TO 40 TO 45 MPH THIS
AFTERNOON.

OF GREATER CONCERN IS THE POTENTIAL FOR A LINE OF SHOWERS AND
THUNDERSTORMS MOVING INTO THE REGION LATE TODAY AND EARLY EVENING.
A FEW OF THESE THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE
DAMAGING WIND GUSTS...AND AN ISOLATED TORNADO CANT BE COMPLETELY
RULED OUT.

THE GREATEST THREAT FOR SEVERE WEATHER WILL BE ACROSS THE
BERKSHIRES AND CONNECTICUT VALLEY BETWEEN 4 AND 7 PM. LOCALLY
HEAVY RAINFALL PRODUCING AREAS OF URBAN AND POOR DRAINAGE
FLOODING IS A SECONDARY THREAT.

THE LINE OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO WEAKEN AS IT
MOVES EAST INTO THE BOSTON TO PROVIDENCE CORRIDOR EARLY THIS
EVENING. BRIEF GUSTY WINDS AND HEAVY DOWNPOURS WILL ACCOMPANY THE
FRONT.

KJC
Special weather statement, Oct 7, 2:09 PM EDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
209 PM EDT MON OCT 7 2013

CTZ002-003-MAZ002-003-008>011-NHZ011-072000-
TOLLAND-HARTFORD-WESTERN FRANKLIN-WESTERN HAMPDEN-EASTERN
FRANKLIN-EASTERN HAMPDEN-EASTERN HAMPSHIRE-WESTERN
HAMPSHIRE-CHESHIRE-
209 PM EDT MON OCT 7 2013

...LINE OF STRONG TO SEVERE THUNDERSTORMS WILL REACH WESTERN NEW
ENGLAND AFTER 3 PM...

AT 205 PM EDT...A LINE OF THUNDERSTORMS WAS MOVING THROUGH EASTERN
NEW YORK STATE...AND WAS MOVING RAPIDLY NORTHEAST AT 45 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE WIND GUSTS IN EXCESS OF
60 MPH...WHICH COULD RESULT IN DOWNED TREES AND POWER LINES.

THE LINE OF STORMS WILL REACH THE EAST SLOPES OF THE BERKSHIRES
AROUND 4 PM...AND WILL CROSS THE CONNECTICUT RIVER VALLEY BETWEEN
430 PM AND 5 PM. THIS INCLUDES KEENE...SPRINGFIELD AND HARTFORD.

THOSE WITH OUTDOOR PLANS MUST REMAIN ALERT...AND KNOW A SAFE PLACE
TO GO WHEN WHEN THUNDERSTORMS APPROACH. DRIVERS SHOULD BE PREPARED
FOR POOR VISIBILITY IN HEAVY RAIN AS WELL AS FLOODED ROADS.

STAY TUNED FOR LATER STATEMENTS AND POSSIBLE WARNINGS.

&&

LAT...LON 4228 7300 4238 7307 4239 7301 4263 7295
      4274 7302 4273 7246 4288 7256 4300 7245
      4316 7245 4317 7224 4251 7224 4240 7232
      4231 7224 4171 7224 4171 7300 4180 7302
      4181 7295 4197 7289 4197 7303 4209 7307
TIME...MOT...LOC 1804Z 221DEG 41KT 4331 7367 4204 7384

JWD
Special weather statement, Oct 7, 3:16 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
316 PM EDT MON OCT 7 2013

CTZ002-003-MAZ002>004-008>011-NHZ011-072045-
TOLLAND-HARTFORD-WESTERN FRANKLIN-WESTERN HAMPDEN-EASTERN
FRANKLIN-NORTHERN WORCESTER-EASTERN HAMPDEN-EASTERN HAMPSHIRE-WESTERN
HAMPSHIRE-CHESHIRE-
316 PM EDT MON OCT 7 2013

...A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL CROSS WESTERN NEW
ENGLAND BETWEEN 4 PM AND 5 PM...

AT 315 PM EDT...A LINE OF THUNDERSTORMS OVER THE HUDSON VALLEY WAS
MOVING RAPIDLY NORTHEAST AT 50 MPH.

WIND GUSTS OVER 60 MPH ARE POSSIBLE WITH THIS LINE OF STORMS AS IT
CROSSES WESTERN NEW ENGLAND BETWEEN 4 PM AND 5 PM...INCLUDING
KEENE...WESTFIELD...SPRINGFIELD AND GREATER HARTFORD.

THIS MAY RESULT IN DOWNED TREES AND POWER LINES...WITH SCATTERED
POWER OUTAGES. RAINFALL OF AROUND ONE INCH IN A SHORT TIME WILL
RESULT IN POOR VISIBILITY FOR EVENING COMMUTERS...AS WELL AS MINOR
STREET FLOODING.

THOSE OUTDOORS MUST REMAIN ALERT. HEAD INDOORS WHEN THUNDERSTORMS
APPROACH. STAY TUNED FOR LATER STATEMENTS AND POSSIBLE WARNINGS.

&&

LAT...LON 4228 7300 4238 7307 4239 7301 4263 7295
      4267 7300 4270 7295 4274 7302 4273 7246
      4285 7256 4295 7254 4300 7245 4305 7247
      4316 7218 4313 7207 4175 7243 4182 7293
      4197 7289 4197 7303 4204 7301 4209 7307
TIME...MOT...LOC 1909Z 224DEG 47KT 4263 7382 4205 7392

JWD

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 7, 3:56 AM EDTGale WarningBOX18 hr
Oct 7, 4:21 AM EDTWind AdvisoryBOXBristol, Essex, Franklin, Hampden, Hampshire, Middlesex and 4 more18 hr
Oct 7, 2:09 PM EDTSpecial Weather StatementBOXFranklin, Hampden, Hampshire111 min
Oct 7, 3:16 PM EDTSpecial Weather StatementBOXFranklin, Hampden, Hampshire89 min
Oct 7, 3:51 PM EDTAreal Flood AdvisoryBOXFranklin, Hampden, Hampshire3 hr
Oct 7, 4:02 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampden, Hampshire58 min
Oct 7, 4:46 PM EDTSpecial Weather StatementBOXWorcester89 min
Oct 7, 4:57 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampshire, Worcester63 min
Oct 7, 5:54 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Worcester66 min
Oct 7, 6:03 PM EDTSevere Thunderstorm WarningBOXHampden, Hampshire, Worcester57 min
Oct 7, 6:27 PM EDTAreal Flood AdvisoryBOXWorcester108 min
Oct 7, 6:58 PM EDTSpecial Weather StatementBOXMiddlesex47 min
Oct 7, 7:35 PM EDTSpecial Marine WarningBOX40 min
Oct 7, 5:52 PM EDTSpecial Weather StatementBOX38 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2013Severe Thunderstorm Warnings in Connecticut, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.